doi: 10.3934/dcds.2022066
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Global well-posedness of the Cauchy problem for the Jordan–Moore–Gibson–Thompson equation with arbitrarily large higher-order Sobolev norms

Department of Mathematics, College of Sciences, University of Sharjah, P. O. Box: 27272, Sharjah, United Arab Emirates

Received  October 2021 Revised  April 2022 Early access May 2022

In this paper, we consider the 3D Jordan–Moore–Gibson–Thompson equation arising in nonlinear acoustics. First, we prove that the solution exists globally in time provided that the lower order Sobolev norms of the initial data are small, while the higher-order norms can be arbitrarily large. This improves some available results in the literature. Second, we prove a new decay estimate for the linearized model removing the $ L^1 $-assumption on the initial data. The proof of this decay estimate is based on the high-frequency and low-frequency decomposition of the solution together with an interpolation inequality related to Sobolev spaces with negative order.

Citation: Belkacem Said-Houari. Global well-posedness of the Cauchy problem for the Jordan–Moore–Gibson–Thompson equation with arbitrarily large higher-order Sobolev norms. Discrete and Continuous Dynamical Systems, doi: 10.3934/dcds.2022066
References:
[1]

R. T. Beyer, Parameter of nonlinearity in fluids, The J. the Acoustical Society of America, 32 (1960), 719-721. 

[2]

M. BongartiS. Charoenphon and I. Lasiecka, Singular thermal relaxation limit for the Moore–Gibson–Thompson equation arising in propagation of acoustic waves, Semigroups of Operators: Theory and Applications SOTA, 325 (2020), 147-182.  doi: 10.1007/978-3-030-46079-2_9.

[3]

M. BongartiS. Charoenphon and I. Lasiecka, Vanishing relaxation time dynamics of the Jordan-Moore-Gibson-Thompson equation arising in nonlinear acoustics, J. Evol. Equ., 21 (2021), 3553-3584.  doi: 10.1007/s00028-020-00654-2.

[4]

M. BongartiI. Lasiecka and J. H. Rodrigues, Boundary stabilization of the linear MGT equation with partially absorbing boundary data and degenerate viscoelasticity, Discrete and Continuous Dynamical Systems - S, 15 (2022), 1355-1376.  doi: 10.3934/dcdss.2022020.

[5]

M. BongartiI. Lasiecka and R. Triggiani, The SMGT equation from the boundary: Regularity and stabilization, Appl. Anal., 101 (2022), 1735-1773.  doi: 10.1080/00036811.2021.1999420.

[6]

F. Bucci and M. Eller, The Cauchy–Dirichlet problem for the Moore-Gibson-Thompson equation, C. R. Math. Acad. Sci. Paris, 359 (2021), 881-903.  doi: 10.5802/crmath.231.

[7]

F. Bucci and I. Lasiecka, Feedback control of the acoustic pressure in ultrasonic wave propagation, Optimization, 68 (2019), 1811-1854.  doi: 10.1080/02331934.2018.1504051.

[8]

F. Bucci and L. Pandolfi, On the regularity of solutions to the Moore–Gibson–Thompson equation: A perspective via wave equations with memory, J. Evol. Equ., 20 (2020), 837-867.  doi: 10.1007/s00028-019-00549-x.

[9]

W. Chen and R. Ikehata, The Cauchy problem for the Moore-Gibson-Thompson equation in the dissipative case, J. Differential Equations, 292 (2021), 176-219.  doi: 10.1016/j.jde.2021.05.011.

[10]

F. A. Duck, Nonlinear acoustics in diagnostic ultrasound, Ultrasound in Medicine & Biology, 28 (2002), 1-18.  doi: 10.1016/S0301-5629(01)00463-X.

[11]

G. C. Gorain, Stabilization for the vibrations modeled by the 'standard linear model' of viscoelasticity, Proc. Indian Acad. Sci. Math. Sci., 120 (2010), 495-506.  doi: 10.1007/s12044-010-0038-8.

[12]

Y. Guo and Y. Wang, Decay of dissipative equations and negative Sobolev spaces, Comm. Partial Differential Equations, 37 (2012), 2165-2208.  doi: 10.1080/03605302.2012.696296.

[13]

M. F. Hamilton and D. T. Blackstock et al., Nonlinear Acoustics, Academic press San Diego, 1998.

[14]

B. Kaltenbacher, Mathematics of nonlinear acoustics, Evol. Equ. Control Theory, 4 (2015), 447-491.  doi: 10.3934/eect.2015.4.447.

[15]

B. KaltenbacherI. Lasiecka and R. Marchand, Wellposedness and exponential decay rates for the Moore-Gibson-Thompson equation arising in high intensity ultrasound, Control Cybernet., 40 (2011), 971-988. 

[16]

B. Kaltenbacher and V. Nikolić, The inviscid limit of third-order linear and nonlinear acoustic equations, SIAM J. Appl. Math., 81 (2021), 1461-1482.  doi: 10.1137/21M139390X.

[17]

B. Kaltenbacher, I. Lasiecka and M. K. Pospieszalska, Well-posedness and exponential decay of the energy in the nonlinear Jordan–Moore–Gibson–Thompson equation arising in high intensity ultrasound, Math. Models Methods Appl. Sci., 22 (2012), 1250035, 34 pp. doi: 10.1142/S0218202512500352.

[18]

B. Kaltenbacher and V. Nikolić, The Jordan–Moore–Gibson–Thompson equation: Well-posedness with quadratic gradient nonlinearity and singular limit for vanishing relaxation time, Math. Models Methods Appl. Sci., 29 (2019), 2523-2556.  doi: 10.1142/S0218202519500532.

[19]

V. P. Kuznetsov, Equations of nonlinear acoustics, Soviet Physics: Acoustics, 16 (1970), 467-470. 

[20]

C. Lizama and S. Zamorano, Controllability results for the Moore–Gibson–Thompson equation arising in nonlinear acoustics, J. Differential Equations, 266 (2019), 7813-7843.  doi: 10.1016/j.jde.2018.12.017.

[21]

R. MarchandT. McDevitt and R. Triggiani, An abstract semigroup approach to the third-order Moore–Gibson–Thompson partial differential equation arising in high-intensity ultrasound: Structural decomposition, spectral analysis, exponential stability, Math. Methods. Appl. Sci., 35 (2012), 1896-1929.  doi: 10.1002/mma.1576.

[22]

J. MelchorW. J. ParnellN. BochudL. Peralta and G. Rus, Damage prediction via nonlinear ultrasound: A micro-mechanical approach, Ultrasonics, 93 (2019), 145-155.  doi: 10.1016/j.ultras.2018.10.009.

[23]

L. Nirenberg, On elliptic partial differential equations, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 13 (1959), 115-162. 

[24]

M. Pellicer and J. Solà-Morales, Optimal scalar products in the Moore–Gibson–Thompson equation, Evol. Equ. Control Theory, 8 (2019), 203-220.  doi: 10.3934/eect.2019011.

[25]

M. Pellicer and B. Said-Houari, Wellposedness and decay rates for the Cauchy problem of the Moore–Gibson–Thompson equation arising in high intensity ultrasound, Appl. Math. Optim., 80 (2019), 447-478.  doi: 10.1007/s00245-017-9471-8.

[26]

R. Racke and B. Said-Houari, Global well-posedness of the Cauchy problem for the Jordan–Moore–Gibson–Thompson equation, Commun. Contemp. Math., 23 (2021), Paper No. 2050069, 39 pp. doi: 10.1142/S0219199720500698.

[27]

T. Tao, Nonlinear Dispersive Equations: Local and Global Analysis, American Mathematical Soc., 2006. doi: 10.1090/cbms/106.

[28]

J. Xu and S. Kawashima, The optimal decay estimates on the framework of Besov spaces for generally dissipative systems, Arch. Ration. Mech. Anal., 218 (2015), 275-315.  doi: 10.1007/s00205-015-0860-3.

show all references

References:
[1]

R. T. Beyer, Parameter of nonlinearity in fluids, The J. the Acoustical Society of America, 32 (1960), 719-721. 

[2]

M. BongartiS. Charoenphon and I. Lasiecka, Singular thermal relaxation limit for the Moore–Gibson–Thompson equation arising in propagation of acoustic waves, Semigroups of Operators: Theory and Applications SOTA, 325 (2020), 147-182.  doi: 10.1007/978-3-030-46079-2_9.

[3]

M. BongartiS. Charoenphon and I. Lasiecka, Vanishing relaxation time dynamics of the Jordan-Moore-Gibson-Thompson equation arising in nonlinear acoustics, J. Evol. Equ., 21 (2021), 3553-3584.  doi: 10.1007/s00028-020-00654-2.

[4]

M. BongartiI. Lasiecka and J. H. Rodrigues, Boundary stabilization of the linear MGT equation with partially absorbing boundary data and degenerate viscoelasticity, Discrete and Continuous Dynamical Systems - S, 15 (2022), 1355-1376.  doi: 10.3934/dcdss.2022020.

[5]

M. BongartiI. Lasiecka and R. Triggiani, The SMGT equation from the boundary: Regularity and stabilization, Appl. Anal., 101 (2022), 1735-1773.  doi: 10.1080/00036811.2021.1999420.

[6]

F. Bucci and M. Eller, The Cauchy–Dirichlet problem for the Moore-Gibson-Thompson equation, C. R. Math. Acad. Sci. Paris, 359 (2021), 881-903.  doi: 10.5802/crmath.231.

[7]

F. Bucci and I. Lasiecka, Feedback control of the acoustic pressure in ultrasonic wave propagation, Optimization, 68 (2019), 1811-1854.  doi: 10.1080/02331934.2018.1504051.

[8]

F. Bucci and L. Pandolfi, On the regularity of solutions to the Moore–Gibson–Thompson equation: A perspective via wave equations with memory, J. Evol. Equ., 20 (2020), 837-867.  doi: 10.1007/s00028-019-00549-x.

[9]

W. Chen and R. Ikehata, The Cauchy problem for the Moore-Gibson-Thompson equation in the dissipative case, J. Differential Equations, 292 (2021), 176-219.  doi: 10.1016/j.jde.2021.05.011.

[10]

F. A. Duck, Nonlinear acoustics in diagnostic ultrasound, Ultrasound in Medicine & Biology, 28 (2002), 1-18.  doi: 10.1016/S0301-5629(01)00463-X.

[11]

G. C. Gorain, Stabilization for the vibrations modeled by the 'standard linear model' of viscoelasticity, Proc. Indian Acad. Sci. Math. Sci., 120 (2010), 495-506.  doi: 10.1007/s12044-010-0038-8.

[12]

Y. Guo and Y. Wang, Decay of dissipative equations and negative Sobolev spaces, Comm. Partial Differential Equations, 37 (2012), 2165-2208.  doi: 10.1080/03605302.2012.696296.

[13]

M. F. Hamilton and D. T. Blackstock et al., Nonlinear Acoustics, Academic press San Diego, 1998.

[14]

B. Kaltenbacher, Mathematics of nonlinear acoustics, Evol. Equ. Control Theory, 4 (2015), 447-491.  doi: 10.3934/eect.2015.4.447.

[15]

B. KaltenbacherI. Lasiecka and R. Marchand, Wellposedness and exponential decay rates for the Moore-Gibson-Thompson equation arising in high intensity ultrasound, Control Cybernet., 40 (2011), 971-988. 

[16]

B. Kaltenbacher and V. Nikolić, The inviscid limit of third-order linear and nonlinear acoustic equations, SIAM J. Appl. Math., 81 (2021), 1461-1482.  doi: 10.1137/21M139390X.

[17]

B. Kaltenbacher, I. Lasiecka and M. K. Pospieszalska, Well-posedness and exponential decay of the energy in the nonlinear Jordan–Moore–Gibson–Thompson equation arising in high intensity ultrasound, Math. Models Methods Appl. Sci., 22 (2012), 1250035, 34 pp. doi: 10.1142/S0218202512500352.

[18]

B. Kaltenbacher and V. Nikolić, The Jordan–Moore–Gibson–Thompson equation: Well-posedness with quadratic gradient nonlinearity and singular limit for vanishing relaxation time, Math. Models Methods Appl. Sci., 29 (2019), 2523-2556.  doi: 10.1142/S0218202519500532.

[19]

V. P. Kuznetsov, Equations of nonlinear acoustics, Soviet Physics: Acoustics, 16 (1970), 467-470. 

[20]

C. Lizama and S. Zamorano, Controllability results for the Moore–Gibson–Thompson equation arising in nonlinear acoustics, J. Differential Equations, 266 (2019), 7813-7843.  doi: 10.1016/j.jde.2018.12.017.

[21]

R. MarchandT. McDevitt and R. Triggiani, An abstract semigroup approach to the third-order Moore–Gibson–Thompson partial differential equation arising in high-intensity ultrasound: Structural decomposition, spectral analysis, exponential stability, Math. Methods. Appl. Sci., 35 (2012), 1896-1929.  doi: 10.1002/mma.1576.

[22]

J. MelchorW. J. ParnellN. BochudL. Peralta and G. Rus, Damage prediction via nonlinear ultrasound: A micro-mechanical approach, Ultrasonics, 93 (2019), 145-155.  doi: 10.1016/j.ultras.2018.10.009.

[23]

L. Nirenberg, On elliptic partial differential equations, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 13 (1959), 115-162. 

[24]

M. Pellicer and J. Solà-Morales, Optimal scalar products in the Moore–Gibson–Thompson equation, Evol. Equ. Control Theory, 8 (2019), 203-220.  doi: 10.3934/eect.2019011.

[25]

M. Pellicer and B. Said-Houari, Wellposedness and decay rates for the Cauchy problem of the Moore–Gibson–Thompson equation arising in high intensity ultrasound, Appl. Math. Optim., 80 (2019), 447-478.  doi: 10.1007/s00245-017-9471-8.

[26]

R. Racke and B. Said-Houari, Global well-posedness of the Cauchy problem for the Jordan–Moore–Gibson–Thompson equation, Commun. Contemp. Math., 23 (2021), Paper No. 2050069, 39 pp. doi: 10.1142/S0219199720500698.

[27]

T. Tao, Nonlinear Dispersive Equations: Local and Global Analysis, American Mathematical Soc., 2006. doi: 10.1090/cbms/106.

[28]

J. Xu and S. Kawashima, The optimal decay estimates on the framework of Besov spaces for generally dissipative systems, Arch. Ration. Mech. Anal., 218 (2015), 275-315.  doi: 10.1007/s00205-015-0860-3.

[1]

Adrien Dekkers, Anna Rozanova-Pierrat, Vladimir Khodygo. Models of nonlinear acoustics viewed as approximations of the Kuznetsov equation. Discrete and Continuous Dynamical Systems, 2020, 40 (7) : 4231-4258. doi: 10.3934/dcds.2020179

[2]

Yongqin Liu. Asymptotic behavior of solutions to a nonlinear plate equation with memory. Communications on Pure and Applied Analysis, 2017, 16 (2) : 533-556. doi: 10.3934/cpaa.2017027

[3]

Marcelo Bongarti, Irena Lasiecka. Boundary feedback stabilization of a critical nonlinear JMGT equation with Neumann-undissipated part of the boundary. Discrete and Continuous Dynamical Systems - S, 2022, 15 (8) : 1957-1985. doi: 10.3934/dcdss.2022107

[4]

Barbara Kaltenbacher. Mathematics of nonlinear acoustics. Evolution Equations and Control Theory, 2015, 4 (4) : 447-491. doi: 10.3934/eect.2015.4.447

[5]

Hongwei Zhang, Qingying Hu. Asymptotic behavior and nonexistence of wave equation with nonlinear boundary condition. Communications on Pure and Applied Analysis, 2005, 4 (4) : 861-869. doi: 10.3934/cpaa.2005.4.861

[6]

Thierry Cazenave, Zheng Han. Asymptotic behavior for a Schrödinger equation with nonlinear subcritical dissipation. Discrete and Continuous Dynamical Systems, 2020, 40 (8) : 4801-4819. doi: 10.3934/dcds.2020202

[7]

Nakao Hayashi, Pavel I. Naumkin. Asymptotic behavior in time of solutions to the derivative nonlinear Schrödinger equation revisited. Discrete and Continuous Dynamical Systems, 1997, 3 (3) : 383-400. doi: 10.3934/dcds.1997.3.383

[8]

Jean-Claude Saut, Jun-Ichi Segata. Asymptotic behavior in time of solution to the nonlinear Schrödinger equation with higher order anisotropic dispersion. Discrete and Continuous Dynamical Systems, 2019, 39 (1) : 219-239. doi: 10.3934/dcds.2019009

[9]

Yuki Kaneko, Hiroshi Matsuzawa, Yoshio Yamada. A free boundary problem of nonlinear diffusion equation with positive bistable nonlinearity in high space dimensions I : Classification of asymptotic behavior. Discrete and Continuous Dynamical Systems, 2022, 42 (6) : 2719-2745. doi: 10.3934/dcds.2021209

[10]

Chunqing Lu. Asymptotic solutions of a nonlinear equation. Conference Publications, 2003, 2003 (Special) : 590-595. doi: 10.3934/proc.2003.2003.590

[11]

Lie Zheng. Asymptotic behavior of solutions to the nonlinear breakage equations. Communications on Pure and Applied Analysis, 2005, 4 (2) : 463-473. doi: 10.3934/cpaa.2005.4.463

[12]

Irena Lasiecka, W. Heyman. Asymptotic behavior of solutions in nonlinear dynamic elasticity. Discrete and Continuous Dynamical Systems, 1995, 1 (2) : 237-252. doi: 10.3934/dcds.1995.1.237

[13]

Georges Chamoun, Moustafa Ibrahim, Mazen Saad, Raafat Talhouk. Asymptotic behavior of solutions of a nonlinear degenerate chemotaxis model. Discrete and Continuous Dynamical Systems - B, 2020, 25 (11) : 4165-4188. doi: 10.3934/dcdsb.2020092

[14]

Minkyu Kwak, Kyong Yu. The asymptotic behavior of solutions of a semilinear parabolic equation. Discrete and Continuous Dynamical Systems, 1996, 2 (4) : 483-496. doi: 10.3934/dcds.1996.2.483

[15]

Carmen Cortázar, Manuel Elgueta, Fernando Quirós, Noemí Wolanski. Asymptotic behavior for a nonlocal diffusion equation on the half line. Discrete and Continuous Dynamical Systems, 2015, 35 (4) : 1391-1407. doi: 10.3934/dcds.2015.35.1391

[16]

Shota Sato, Eiji Yanagida. Asymptotic behavior of singular solutions for a semilinear parabolic equation. Discrete and Continuous Dynamical Systems, 2012, 32 (11) : 4027-4043. doi: 10.3934/dcds.2012.32.4027

[17]

Shifeng Geng, Lina Zhang. Large-time behavior of solutions for the system of compressible adiabatic flow through porous media with nonlinear damping. Communications on Pure and Applied Analysis, 2014, 13 (6) : 2211-2228. doi: 10.3934/cpaa.2014.13.2211

[18]

Pedro M. Jordan, Barbara Kaltenbacher. Introduction to the special volume ``Mathematics of nonlinear acoustics: New approaches in analysis and modeling''. Evolution Equations and Control Theory, 2016, 5 (3) : i-ii. doi: 10.3934/eect.201603i

[19]

H. T. Banks, R.C. Smith. Feedback control of noise in a 2-D nonlinear structural acoustics model. Discrete and Continuous Dynamical Systems, 1995, 1 (1) : 119-149. doi: 10.3934/dcds.1995.1.119

[20]

Ivan C. Christov. Nonlinear acoustics and shock formation in lossless barotropic Green--Naghdi fluids. Evolution Equations and Control Theory, 2016, 5 (3) : 349-365. doi: 10.3934/eect.2016008

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (84)
  • HTML views (40)
  • Cited by (0)

Other articles
by authors

[Back to Top]